I have taken Topamax on and off for years. It works wonders on my headaches. A couple of thinks I am sure your DR told you , but. . .
You need to taper on and off slowly (25 MG) at a time
2 of the side effects are paraesthias (intermittent "pins and needles" in the hands and feet. This was extremely scary for a friend of mine who wasn't told.
Make sure you have biannual eye exams. Topamax is known to cause increased eye pressures in some people. (which is the reason I take it on and off) The pressures decrease once you stop the med.
Hope this helps
I was on topomax for three days and that was three days too many. It made me fee lvery feverish. But that was not the worst part. The worst part is the med has dairy in it-- I am allergic to dairy and it flared my asthma something terrible.
Also if you know any of your triggers to migraines check out all the terrible inactive ingredients in synthroid. I have to take tirocent because it does not have anything except the T4, glycerin, gelatin, and water.
You can find the list of inert ingredeints by going to rxlist.com and searching synthroid.
Thank you to both of you. I never thought of checking what was in my sythroid. Yes, Doctor explained tingling sensations. I think Im going to give it a try, starting low and moving up. I hope it works, but will pay close attention to any side effects I may experience. I would like the weight loss though..
Have you been tested for Hashimotos by getting your thyroid antibodies checked and having a thyroid ultrasound? Does your doctor check your free T3 levels-- this is also a must!
It seems to me that every neuro in the us really goes to topamax first for migraines, this concerns me. I went through 2 neuros who just kept upping and upping my topamax dosage w/o ever even talking about another preventative drug when the topamax didn't work. Finally, I got in with a headache specialist at a large neurology center and they put me on a 12 day run of frova, gave me a prescription for muscle relaxers and fiorcet, and an imitrex shot on the spot. The frova helped the first few rounds of it I helped, and most importantly they got me in for Botox shots which have reduced my migraines from everyday to around 15 a month. Which feels like a miracle. I guess what I'm trying to say is there are many more options to try if topamax doesn't work for you, or you have complications from it. But I know a lot of people who topamax works for, and they never even have to try anything else. Best wishes and good luck
Oops, that should be Tirosint not Tirocent.
I have been on Topamax for over a year now. It was the last drug of many that my Neuro and I have tried. The side effects I experienced right off the bat was lack of appetite,( so I lost alot of weight).. which was a bad thing for me considering I was already small frame.Tingling in hands and feet, and I could not longer "taste: the strong carbonation of sodas! Every soda... tasted flat! All of the above side effects went away within say 2 months or less. I would rather deal with them than the migraines any day:)
Now I suffer with forgetfullness maybe cause I have been on it so long... and we are working on decreasing the Topamax to see if it makes a difference. Best Wishes to you
Has anyone ever suggested your headaches could be because of your Jaw joint position? I am continually amazed at the lack of understanding of the TMJ's role in facial pain and migraines. Our society is pill driven which is focussed on relieving symptoms versuses addressing the cause. I don't think anyone would agree to a blood transfusion every month because you have a bleeding ulcer. Why do we do it with other health care issues?
Hi i am on.topamax 150 mg coming up to 200 mg since got migraine.now for 3.5 months now all day and all night going 4 the world record 4 having a migraine .Well my face and feet tinging. And my brain has gone on holiday spelling talking etc i am a zombie the pills dont help me not be a zombie. Tired all the time but do you think i can go to sleep nope.not even losing weight which is really pissing me off as if i have 2 deal with the side effects at least let me lose weight. One thing dont sign or do anything legal while on this drug i did and it was a oopps didnt even remember i did it. My.hubby gets salt 4 dinner. I put my cell ph under the car seat. Dont panic i am not allowed 2 drive. Take care guys
I'm currently on my second attempt of topamax for about a year now (18-19 years old), was on Topamax previously before but had serious side effects which my doctor said would go away after long term use but i refused to take it and just took otc migraine med, now on my second attempt and my side effects are much more less, no weight loss though more like weight gain, i do still have speech stuttering, and forgetfulness which makes it hard to remember to take my topamax and still have migraines, i am considering about stopping again or use a alt med. I have a lot of co-workers at a call center who have also tried topamax but say its not usefull and hated the side effects so they stopped. Topamax works for some people, and doesnt work for others
I took this Med for a few months! I stopped I even told the doctors it don’t help all it did was make them last longer it felt I’m not going to lie what helps me most is way to my OTC meds with a cold dark room sleep